Nerve pain


#1
Hi,

Does anyone take the painkillers Gabapentin. Are they compatible with medication for Parkinsons i.e. ropinirole, rasagiline and co-beneldopa. Am experiencing nerve pain which is more debilitating to me at the moment than Parkinsons. Would very much like to know if anyone has experienced this. I have lumbar scoliosis and lumbar spondylitic disease.

Marion

#2
Hi Marion I have been suffering from nerve pain for over a year. Like you i find the pain more of a problem than my pd. I haven`t been offered any medication other than pain killers and physio (which was useless)so i can`t help you with the Gabapentin (hope that`s spelt correct?). I`m now seeing a osteopath every week and having acupuncture - this is helping but very expensive. I`m absolutely fed up with the pain so if anyone has an answer (either meds or anything else) I`m willing too try anything!! I take Amantadine & Requip xl slow release for my pd and like you Marion i am wary of other meds reacting together,
take care
Big C

#3
Hi,

Thanks very much for your comments. Have done a lot of research on these pills and they are specifically for nerve pain, so I am going to start taking them. The leaflet with this medication put the fear of god into me. I too have been to see an osteopath and had acupunture but nothing halts this pain. I now have an appointment to have an mri scan so hopefully will find out what is wrong. Everything is a fight with the medical profession, I fear I am costing too much money! Usually I contact my parkinsons nurse for information but it seems there have been cutbacks in that direction as well. I feel like I have lost a friend.

#4
Good Morning Marion, I take Gabapentin and have'nt suffered any i'll affects that i'm aware of. But i dont take them on a regular basis, only when the pain gets too much. Amitriptyline is another one thats used for nerve pain and i take one 10mg tab per day at night before going to bed, seemingly with no ill affect or side affects.

Hope that helps :smile:

#5
Hi Kyloe,

How much do you take a day of this medication, I have been told that once you start taking it you cannot just stop. I have been prescribed 100mg 3 times a day. I still haven't taken any. It says in the leaflet that it is used also for epilepsy which I found slightly disturbing. For Parkinsons we take medication to control the tremors but the side effects of this pill are sometimes tremors. I think in a push me pull you situation!

:rolling_eyes:

#6
My prescription is for 1x100mg 3 times a day but i only take one per day and only then if the nerve pain is bad. Last time i took one was over a week ago, thats not to say i'm not in pain just now because i am but i tend to only use the Gabapentin when or if pain is at its worse. :smile:

#7
Hi

I took Gaberpentin but it did not work for me for pain, sent my head funny. Were you perscribed this by your consultant. I was and they had to take me off.

#8
hi marion,i have athritus of the spine,and 6 vertibras gone in me back,suffer with sciatica as well down left leg.i use pregablin 600mg a day,mst morphine 120mg a day,and 8 parcetamol,and oramorth liquid,20ml 6 times a day.none of these meds interfier with me pd meds at all,and i find that they give relief to my pains.ive not used the drug ur on at all,sorry carnt help with that.but thought if i listed wot i was on,it may help you in the futre at all,nowin there safe with pd meds.ive had pd 11 years,42 years old,and iam on mirapexon,and sinemet for pd ,good luck xx:smile:

#9
Hi,

Thanks everyone for your information, very much appreciated. I still haven't taken any yet because am worried about driving, but I definitely will have to try. Am still working at the moment only 3 1/2 hours a week and this is when I am in trouble. I don't want to give it up altogether, so am hopeful this medication will keep me going a while longer.

#10
Hi Marion, I have been suffering from hot foot syndrome for about two years. This keeps me awake at night.My consultant said it may be nerve related so put me on Gabapentin,starting at 1x 100mg a day going up to 3x 100mg a day. I found I had no side effects at first but after about six weeks my walking which is poor was getting worse and I felt like I had the flu.After talks with Doc we decided, as it was not helping my hot feet I would come of Gabapentin.My head is now clear and my walking back to just poor.My other meds are requip xl & madopar.The drug may help you and you have no side effects so I think it's worth a try. Good luck John.:grin:

#11
Hi Johnboy,

Thankyou very much for the info. I started taking the meds yesterday so I'll see what happens. Don't suppose you know whether you can also take co-codamol at the sametime. By the way what is hot foot?

#12
can anyone help me, my husband has PD and is also a Diabetic, his feet are always cold. and his legs. I was thinking of getting him an Electric foot wormer, has anyone ever used these things and are they ok for Parkinson's and Diabetics.
thanking you in advance.

#13
Hi Marion , Glad to hear you have started the meds.Hot foot syndrome is a condition which any one can get (not just parkinson's).I get very, very hot feet when I go to bed.I have to get up to let them cool down.This happens every two hours all night.It seems there is no cure.It's a real pain with the parkinson's.

John

#14
Hi Johnboy,

Sorry to hear about your feet problem, isn't there any treatment you can have? I normally wake up after a couple of hours sleep and don't seem to need any more. So I normally am on the computer to while away the time. Have been taking the meds now for 48 hours and seem to be ok. Fingers crossed. :grin:

#15
Hi all,

Have now been taking Gabapentin 100g x 3 per day for about 9 days. Unfortunately I don't feel they have made any difference. Am considering knocking it on the head. Any advice from anyone. The pain feels even worse. :disappointed: Walking seems worse as well.

#16
Hi, just feel I had to put this in writing. After enduring 6 months of nerve pain in my back and down my leg which was totally debilitating, I have at long last got results. I take my hat off to my PD consultant who is the only one to help me and give me the correct medication as well as my PD meds. I am now taking pregabalin and naproxen plus lansoprazole. The difference is amazing. It would seem he now has to do the GP's job as well! My GP was useless, I have to fight to get meds and
treatment. When I asked to be referred to a back specialist, the answer I received was "I don't want you to be disappointed" so not yet.

When I think of the pain I have put up with because the GP would not co-operate for whatever reason, I am so angry. Is it money? To be at the mercy of finance is very frightening, especially when GPs are supposed to have more power. What has happened to the NHS, I thought the medical profession was there for the wellbeing of the patient, not to play power games with someones health.:angry:

#17
Hi found this very interesting. I take 200 mg and Requip xl 14 mg plus celebs for nerve pain. My consultant is now switching me over to Gabapentin instead of the Celebrex. I'm worried about the interaction with the pd drugs. My other issue is do they make you gain weight. I've read they they can cause severe weight gain in some people. Has anyone with pd noticed this? I'd be really interested to know before I start to look like a beached whale.

Kippersbear

#18
Sorry you last post came up as I was typing. So my post didn't relate to your GP experience. I'm sorry to hear you've been in pain for so long. I hope life begins to look up again for you.
Good luck on the new drug regime
Kippersbear

#19
A year before my dx of PD, I suffered with a lumbar scoliosis for about a year. Gabapentin was no help whatsover. None of the powerful painkillers helped either. The only thing I could do was sit or lie down and the pain would subside, but I couldn't walk across a room without excruciating pain. Finally I was operated on and a week or two after the operation, all pain was gone. In fact, immediately following the operation the pain was minimal. I hope the drugs work for you but for a scoliosis, I would get the operation.

#20

I have been taking Gabapentin 4 x 400mg/day for 6 months with no obvious Ill effects. They do not fully get rid of my nerve  pain, but it is unbearable without them. My symptoms are burning pain in legs, arms and torso (similar to augmentation of restless leg syndrome).

I am currently not taking levadopa (3 weeks) to see if it is causing the burning nerve pains, but will go back on in another 3 weeks if no obvious effect as I would like to get my movement back.

I wish everyone well with their symptoms